Evidence map›Paper›PMID 38881937›Full record

ArticleTranslational cancer research2024

Corneal ulcer development due to sintilimab-anlotinib combination therapy-induced dry eye: a case report.

Xiaolan Xiang, Waner Lin, Xiaoying Guan, Bingqian Zhou, Yuan Yuan, Diana Silva, Yan Wang

Abstract readCase Reports
In one paragraph

Article in Translational cancer research, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed.

  1. Article
  2. Review
  3. Article
  4. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors.

Xiaolan XiangThe Second Clinical College of Guangzhou University of Chinese Medicine, Guangzhou, China.ORCID https://orcid.org/0000-0003-4453-0196
Waner LinDepartment of Ophthalmology, The Second Affiliated Hospital of Guangzhou University of Chinese Medicine, Guangzhou, China.
Xiaoying GuanThe Second Clinical College of Guangzhou University of Chinese Medicine, Guangzhou, China.
Bingqian ZhouDepartment of Ophthalmology, The Second Affiliated Hospital of Guangzhou University of Chinese Medicine, Guangzhou, China.
Yuan YuanDepartment of Ophthalmology, The Second Affiliated Hospital of Guangzhou University of Chinese Medicine, Guangzhou, China.
Diana SilvaOphthalmology Department, Hospital Prof. Dr. Fernando Fonseca E.P.E., Lisbon, Portugal.
Yan WangDepartment of Ophthalmology, The Second Affiliated Hospital of Guangzhou University of Chinese Medicine, Guangzhou, China.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: Programmed cell death-1 (PD-1) inhibitors and anti-angiogenic drugs have become a hotspot in research of anti-tumor programs; however, they can also cause some rare drug-related adverse reactions. Immune checkpoint inhibitors (ICIs) cause adverse reactions in the body, collectively known as immune-related adverse events (irAEs). Ocular side effects can occur in both targeted and immunotherapy patients, including dry eye, blurred vision, uveitis, conjunctivitis, retinopathy, or thyroid eye disease. To our knowledge, this is the first case report describing corneal ulcers secondary to dry eye in a patient treated with the combination of PD-1 inhibitor sintilimab and multi-targeted receptor tyrosine kinase inhibitor (TKI) anlotinib. Case Description: A 65-year-old woman with non-small cell lung cancer (NSCLC) and bone metastases, without pre-existing ocular conditions, experienced mild dry eye symptoms 1 month following treatment with sintilimab (200 mg q3w) in combination with anlotinib (12 mg q3w). Unrelieved dry eye symptoms occurred after the third cycle of chemotherapy, and she was diagnosed with dry eye syndrome. Subsequently, she received corneal protective lens, sodium hyaluronate eye drops, and prednisone treatment. Her corneal epithelial damage did not improve significantly, and within the following 2 months, her vision decreased in both eyes and progressed to bilateral corneal ulcers. Oral administration of sintilimab and anlotinib was interrupted, and treatments such as corticosteroids, anti-inflammatory drugs, and corneal repair were administered; however, both eyes presented with corneal subepithelial defect and corneal scarring. Due to a shortage of donors, no corneal transplantation surgery could be performed. Conclusions: The development of corneal epithelial disorders in patients receiving target therapy and immunotherapy may not be reversed by reducing its dose. Although the condition is controlled with the use of glucocorticoids, some eye side effects cannot be cured. The timely detection and intervention of adverse effects of anti-tumor drugs by oncologists and ophthalmologists is critical for rational prescription. Ophthalmologists should be aware of eye side effects in patients using immunotherapy to ensure appropriate treatment and minimize potential eye complications such as dry eye, conjunctivitis, etc.

Indexed as

anlotinibcase reportcorneal ulcernon-small cell lung cancer (NSCLC)Sintilimab

Identifiers

PMID38881937
PMCPMC11170519

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.